DOI QR코드

DOI QR Code

An Approximation to the Overshoot in M/En/1 Queues

M/En/1 큐에서 Overshoot에 대한 근사

Bae, Jong-Ho;Jeong, Ah-Reum;Kim, Sung-Gon
배종호;정아름;김성곤

  • Received : 20100800
  • Accepted : 20101100
  • Published : 2011.04.30

Abstract

In this paper, we propose an approximation to the overshoot in M/$E_n$/1 queues. Overshoot means the size of excess over the threshold when the workload process of an M/$E_n$/1 queue exceeds a prespecified threshold. The distribution, $1^{st}$ and $2^{nd}$ moments of overshoot have an important role in solving some kind of optimization problems. For the approximation to the overshoot, we propose a formula that is a convex sum of the service time distribution and an exponential distribution. We also do a numerical study to check how exactly the proposed formula approximates the overshoot.

Keywords

M/$E_n$/1 queue;overshoot;approximation

References

  1. 배종호, 김성곤 (2007). 보조재생함수에 대한 근사, <응용통계연구>, 20, 333-342. https://doi.org/10.5351/KJAS.2007.20.2.333
  2. Bae, J., Kim, S. and Lee, E. Y. (2001). The virtural waiting time of the M/G/1 queue with impatient customers, Queueing Systems, 38, 485-494. https://doi.org/10.1023/A:1010956213680
  3. Bae, J., Kim, S. and Lee, E. Y. (2002). A $P_{\lambda}^{M}$-policy for an M/G/1 queueing system, Applied Mathematical Modelling, 26, 929-939. https://doi.org/10.1016/S0307-904X(02)00045-8
  4. De Kok, A. G. and Tijms, H. C. (1985). A queueing system with impatient customers, Journal of Applied Probability, 22, 688-696. https://doi.org/10.2307/3213871
  5. Kim, J., Bae, J. and Lee, E. Y. (2006). An optimal $P_{\lambda}^{M}$-service policy for an M/G/1 queueing system, Applied Mathematical Modelling, 30, 38-48. https://doi.org/10.1016/j.apm.2005.03.007
  6. Lee, E. Y. and Ahn, S. K. (1998). $P_{\lambda}^{M}$-service policy for a dam with input formed by compound Poisson process, Journal of Applied Probability, 35, 482-488. https://doi.org/10.1239/jap/1032192863
  7. Tijms, H. C. (1986). Stochastic Modeling and Analysis: A Computational Approach, John Wiley & Sons.
  8. Wolff, R. W. (1989). Stochastic Modeling and the Theory of Queues, Prentice Hall.

Cited by

  1. Approximation on the Distribution of the Overshoot by the Property of Erlang Distribution in the M/En/1 Queue vol.28, pp.1, 2015, https://doi.org/10.5351/KJAS.2015.28.1.033